Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Threshold dynamics of a time-delayed hantavirus infection model in periodic environments

School of Science, Xi’an Polytechnic University, Xi’an, Shaanxi 710048, P.R. China

Special Issues: Transmission dynamics in infectious diseases

We formulate and study a mathematical model for the propagation of hantavirus infection in the mouse population. This model includes seasonality, incubation period, direct transmission (con-tacts between individuals) and indirect transmission (through the environment). For the time-periodic model, the basic reproduction number R0 is defined as the spectral radius of the next generation oper-ator. Then, we show the virus is uniformly persistent when R0 > 1 while tends to die out if R0 < 1. When there is no seasonality, that is, all coefficients are constants, we obtain the explicit expression for the basic reproduction number R0 , such that if R0 < 1, then the virus-free equilibrium is glob-ally asymptotically stable, but if R0 > 1, the endemic equilibrium is globally attractive. Numerical simulations indicate that prolonging the incubation period may be helpful in the virus control. Some sensitivity analysis of R0 is performed.
  Figure/Table
  Supplementary
  Article Metrics

References

1. J. A. Reinoso and F. J. de la Rubia, Stage-dependent model for Hantavirus infection: The effect of the initial infection-free period, Phys. Rev. E, 87 (2013), 042706.

2. C. H. Calisher, W. Sweeney, J. N. Mills, et al., Natural history of Sin Nombre virus in western Colorado, Emerg. Infect. Dis., 5 (1999), 126–134.

3. J. N. Mills, T. G. Ksiazek, C. J. Peters, et al., Long-term studies of hantavirus reservoir populations in the southwestern United States: a synthesis, Emerg. Infect. Dis., 5 (1999), 135–142.

4. J. N. Mills, T. G. Ksiazek, B. A. Ellis, et al., Patterns of association with host and habitat: antibody reactive with Sin Nombre virus in small mammals in the major biotic communities of the southwestern United States, Am. J. Trop. Med. Hyg., 56 (1997), 273–284.

5. G. E. Glass, W. Livingston, J. N. Mills, et al., Black Creek Canal Virus infection in Sigmodon hispidus in southern Florida, Am. J. Trop. Med. Hyg., 59 (1998), 699–703.

6. G. Abramson and V. M. Kenkre, Spatiotemporal patterns in the Hantavirus infection, Phys. Rev. E, 66 (2002), 011912.

7. G. Abramson, V. M. Kenkre, T. L. Yates, et al., Traveling Waves of Infection in the Hantavirus Epidemics, Bull. Math. Biol., 65 (2003), 519–534.

8. L. J. S. Allen, M. Langlais and C. J. Phillips, The dynamics of two viral infections in a single host population with applications to hantavirus, Math. Biosci., 186 (2003), 191–217.

9. V. M. Kenkre, L. Giuggioli, G. Abramson, et al., Theory of hantavirus infection spread incorpo-rating localized adult and itinerant juvenile mice, Eur. Phys. J. B, 55 (2007), 461–470.

10. T. Gedeon, C. Bodelón and A. Kuenzi, Hantavirus Transmission in Sylvan and Peridomestic Environments, Bull. Math. Biol., 72 (2010), 541–564.

11. F. Sauvage, M. Langlais, N. G. Yoccoz, et al., Modelling hantavirus in fluctuating populations of bank voles: the role of indirect transmission on virus persistence, Journal of Animal Ecology, 72 (2003), 1–13.

12. C. Wolf, A mathematical model for the propagation of a hantavirus in structured populations, Discrete Contin. Dyn. Syst. Ser. B, 4 (2004), 1065–1089.

13. C. Wolf, M. Langlais, F. Sauvage, et al., A multi-patch epidemic model with periodic demography, direct and indirect transmission and variable maturation rate, Math. Popul. Stud., 13 (2006), 153–177.

14. J. A. Reinoso and F. J. de la Rubia, Spatial spread of the Hantavirus infection, Phys. Rev. E, 91 (2015), 032703.

15. J. Buceta, C. Escudero, F. J. de la Rubia, et al., Outbreaks of Hantavirus induced by seasonality, Phys. Rev. E, 69 (2004), 021906.

16. L. J. S. Allen, R. K. McCormack and C. B. Jonsson, Mathematical models for hantavirus Infection in rodents, Bull. Math. Biol., 68 (2006), 511–524.

17. R. Bürger, G. Chowell, E. Gavilán, et al., Numerical solution of a spatio-temporal gender-structured model for hantavirus infection in rodents, Math. Biosci. Eng., 15 (2018), 95–123.

18. R. Ostfeld and F. Keesing, Pulsed resources and community dynamics of consumers in terrestrial ecosystems, Trends in Ecology and Evolution, 15 (2000), 232–237.

19. K. D. Abbott, T. G. Ksiazek and J. N. Mills, Long-term hantavirus persistency in rodent popula-tions in central Arizona, Emerg. Infect. Dis., 5 (1999), 102–112.

20. A. J. Kuenzi, M. L. Morrison, D. E. Swann, et al., A longitudinal study of Sin Nombre virus prevalence in rodents in southwestern Arizona, Emerg. Infect. Dis., 5 (1999), 113–117.

21. J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional Differential Equations, Springer, New York, 1993.

22. H. L. Smith, Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems,Math. Surveys Monogr. 41, AMS, Providence, RI, 1995.

23. X.-Q. Zhao, Basic reproduction ratios for periodic compartmental models with time delay, J. Dyn. Diff. Equat., 29 (2017), 67–82.

24. W. Walter,On strongly monotone flows, Ann. Polon. Math., 66 (1997), 269–274.

25. P. Magal and X.-Q. Zhao, Global attractors and steady states for uniformly persistent dynamical systems, SIAM. J. Math. Anal., 37 (2005), 251–275.

26. X. Liang and X.-Q. Zhao, Asymptotic speeds of spread and traveling waves for monotone semi-flows with applications, Comm. Pure Appl. Math., 60 (2007), 1–40.

27. X. Wang and X.-Q. Zhao, Dynamics of a time-delayed Lyme disease model with seasonality, SIAM J. Appl. Dyn. Syst., 16 (2017), 853–881.

28. X.-Q. Zhao, Dynamical Systems in Population Biology, Springer-Verlag, New York, 2003.

29. Y. Yuan and X.-Q. Zhao, Global stability for non-monotone delay equations (with application to a model of blood cell production), J. Differ. Equations, 252 (2012), 2189–2209.

30. D. Posny and J. Wang, Computing the basic reproductive numbers for epidemiological models in nonhomogeneous environments, Appl. Math. Comput., 242 (2014), 473–490.

© 2019 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Article outline

Show full outline
Copyright © AIMS Press All Rights Reserved